Wyoming, 2015High Wind in Wyoming, March 28, 2015
March 28, 2015 · NWS CYS · 10 events in 5 counties and zones
A brief period of strong winds developed ahead of and behind a strong cold front over parts of southeast Wyoming. Gusts in excess of 58 mph were observed.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A brief period of strong winds developed ahead of and behind a strong cold front over parts of southeast Wyoming. Gusts in excess of 58 mph were observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 28, 2:16 PM MST, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 28, 2:16 PM MST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
316 PM MDT SAT MAR 28 2015
.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 245 PM MDT SAT MAR 28 2015
VERY WARM...DRY...AND WINDY. THAT IS THE WEATHER THIS AFTERNOON IN A
NUTSHELL. RED FLAG WARNINGS ARE ON TRACK EAST OF THE MOUNTAINS WITH
TEMPERATURES IN THE 70S YIELDING HUMIDITY VALUES IN THE LOWER TEENS
AND WIDESPREAD WIND GUSTS BETWEEN 30 AND 40 MPH...SLIGHTLY STRONGER
IN THE TYPICALLY WIND PRONE AREAS. WILL KEEP THAT HIGHLIGHT GOING AS
SCHEDULED. TEMPERATURES ARE SOME 25 DEGREES ABOVE NORMAL ACROSS THE
BOARD AS OF 20Z WITH MANY AREAS CLOSING IN ON RECORDS. KCYS REACHED
73 F A SHORT TIME AGO...ONE DEGREE SHY OF THE CURRENT RECORD. THINK
WE WILL SEE AT LEAST A COUPLE DEGREES OF WARMING INTO THE LATE AFTN
HOURS. NOT MUCH ELSE GOING ON IN THE NEAR TERM. WILL NEED TO WATCH
CONVERSE AND NIOBRARA COUNTIES FOR HIGH WINDS OVER THE NEXT COUPLE
OF HOURS AS WE ARE AT PEAK MIXING. HAVE SEEN SEVERAL GUSTS NEAR 50
MPH RECENTLY.
A FEW CONCERNS AS WE HEAD INTO THE EVENING AND OVERNIGHT. A STRONG
COLD FRONT WAS ANALYZED OVER FAR NORTHWEST WY LATE THIS AFTN WITH
EXCELLENT PRESSURE FALLS OBSERVED ACROSS THE STATE. GFS AND NAM BOTH
SHOW A CONSIDERABLE INCREASE IN LLVL PRESSURE GRADIENTS POST-FROPA
OVERNIGHT. THE LATEST RAP SHOWS A BROAD SWATH OF 45 TO 50 KT WINDS
BETWEEN H8-H7 AFTER 00Z OVER THE NORTHERN TIER OF ZONES. WHILE THIS
WILL GO BEYOND PEAK MIXING...WE DO EXPECT A FEW CONVECTIVE SHOWERS
WITH SLIGHTLY NEGATIVE LIFTED INDICES AND WEAK PVA IN ADVANCE OF AN
APPROACHING MID LEVEL SHORTWAVE. IN FACT...A FEW CUMULUS ARE ALREADY
STARTING TO POP UP ON VISIBLE SATELLITE. INVERTED-V THERMAL PROFILES
SUGGEST STRONG WIND GUSTS BENEATH SHOWERS...SO A STRAY 50 KT GUST IS
NOT ENTIRELY OUT OF THE QUESTION THIS EVENING. COVERAGE IS EXPECTED
TO BE MINIMAL GIVEN VERY MEAGER MOISTURE ALOFT. LLVL COLD ADVECTION
WILL KEEP LAPSE RATES STEEP OVERNIGHT...SO EXPECT WINDS TO ACTUALLY
STRENGTHEN OVER THE NORTHERN PANHANDLE AFTER MIDNIGHT. AM CONFIDENT
IN A FEW 40 TO 50 MPH WIND GUSTS...ESPECIALLY OVER HIGHER ELEVATIONS
ALONG THE PINE RIDGE. WENT AHEAD AND ISSUED A WIND ADVISORY FOR THE
NORTHERN HALF OF THE PANHANDLE.
MAIN SHORTWAVE OF INTEREST IS CURRENTLY OVER EASTERN ID INTO WESTERN
MT. THIS WILL SWEEP ACROSS THE CWA OVERNIGHT WITH PLENTY OF LOW AND
MID LEVEL COLD ADVECTION IN ITS WAKE. A FEW LIGHT SHOWERS WILL MOST
LIKELY LINGER WELL INTO THE NIGHT...BUT DO NOT EXPECT ANYTHING OF
SIGNIFICANCE. THE GFS SHOWS H7 TEMPS FALLING FROM AROUND +7 DEG C
THIS AFTERNOON TO -5 DEG C BY NOON SUNDAY ALONG THE I-80 CORRIDOR.
IT WILL BE CONSIDERABLY COOLER TOMORROW...BUT STILL A PLEASANT AFTN
WITH WIDESPREAD HIGHS IN THE 60S. LESS WIND TOO WITH THE H85 CAG-CPR
GRADIENT LESS THAN 10 METERS. TRANQUIL THROUGH THE REMAINDER OF THE
SHORT TERM WITH BROAD UPPER-LEVEL RIDGING AND DRY AIR ALOFT KEEPING
THINGS ON THE DRY SIDE. THIS SETS THE STAGE FOR A RETURN TO WARMTH
AS WE HEAD INTO THE EXTENDED.
.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 245 PM MDT SAT MAR 28 2015
CRITICAL FIRE WEATHER CONDITIONS WILL DOMINATE THE WEATHER
HEADLINES ON TUES AND WED. THE MODELS SHOW A SHORTWAVE RIDGE
OVERHEAD ON TUES WITH 700MB TEMPS AROUND 5C. TEMPS WILL BE WELL
ABOVE NORMAL WITH WIDESPREAD 70S TO THE EAST OF THE LARAMIE
RANGE...WHICH WILL CAUSE MIN RH VALUES TO DROP TO 10-15 PERCENT.
COULD SEE A FEW GUSTS TO 20-25 KTS...HOWEVER THE LACK OF
WIDESPREAD HIGHER WINDSPEEDS WILL BE THE MAIN LIMITING FACTOR FOR
RED FLAG WARNINGS ON TUES. A POTENT SHORTWAVE WILL MOVE ACROSS
MONTANA ON WED...AND THIS WILL RESULT SOME COOLING BEHIND A WEAK
COLD FRONT. DESPITE THE COOLING...RH VALUES WILL FALL TO AROUND 15
PERCENT WITH A VERY DRY AIRMASS...AND WINDS WILL BE QUITE A BIT
STRONGER (GUSTS TO 30-35 KTS). THUS...WED IS SHAPING UP TO BE A
MORE CRITICAL FIRE WEATHER DAY.
ATTENTION ON THURS AND FRI THEN SHIFTS TO A STORM SYSTEM THAT
COULD BRING WIDESPREAD MODERATE PRECIP AMOUNTS TO THE CWA. BOTH
THE GFS AND ECMWF INDICATE AN UPPER TROUGH AMPLIFYING INTO
NEVADA/UTAH ON THURS THEN MOVING ACROSS COLORADO ON FRI. THERE IS
SOME PRETTY GOOD DEEP LAYER UPWARD MOTION FROM THURS AFTN INTO FRI
MORNING...WITH QPF AMOUNTS OF 0.25-0.75 INCHES OFF THE GFS AND
ECMWF. OF COURSE THERE ARE LOCATION DIFFERENCES...WITH THE ECMWF
TARGETING AREAS NEAR THE COLORADO BORDER WHEREAS THE GFS IS
FURTHER NORTH. TEMPS BEHIND THE FRONT WOULD BE COLD ENOUGH TO
SUPPORT SNOW EVEN ACROSS THE NEBRASKA PANHANDLE. DID INCREASE POPS
INTO THE 20-40 PERCENT RANGE. MUCH COOLER TEMPS WOULD BE IN STORE
FOR FRI. APRIL HAS THE POTENTIAL TO START OUT WET AFTER A VERY
DRY MARCH.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1140 AM MDT SAT MAR 28 2015
VFR CONDITIONS THROUGH THE TAF PERIOD. IT WILL BE BREEZY TO WINDY
ACROSS THE REGION THROUGH THE AFTERNOON. WEST WIND GUSTS TO 30-35
KTS ARE EXPECTED ACROSS SOUTHEAST WY WITH 20-25 KTS OVER THE
NEBRASKA PANHANDLE. A COLD FRONT WILL PASS OVER THE SITES THIS
EVENING AND EARLY TONIGHT WITH WINDS BECOMING NORTHWEST TO THE
EAST OF THE LARAMIE RANGE. GUSTS TO 25-30 KTS WILL BE POSSIBLE
THROUGH SUN MORNING BEHIND THE FRONT.
&&
.FIRE WEATHER...
ISSUED AT 245 PM MDT SAT MAR 28 2015
A RED FLAG WARNING REMAINS IN EFFECT EAST OF THE MOUNTAINS UNTIL 8PM
THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING WITH
WIDESPREAD HUMIDITY VALUES BELOW 15 PERCENT AND WIND GUSTS BETWEEN
30 AND 50 MPH. A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT...WITH
A FEW SHOWERS DEVELOPING IN THE EVENING AND OVERNIGHT. GUSTY/ERRATIC
WINDS ARE LIKELY UNDER THIS ACTIVITY...ALONG WITH THE POSSIBILITY OF
A FEW LIGHTNING STRIKES THROUGH EARLY EVENING. LOW HUMIDITIES LIKELY
ONCE AGAIN FOR SUNDAY AFTERNOON...BUT WINDS WILL NOT BE AS STRONG AS
TODAY. AS SUCH...CRITICAL FIRE WEATHER CONDITIONS ARE NOT
EXPECTED.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR WYZ301-310.
NE...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR NEZ311>313.
WIND ADVISORY FROM 9 PM THIS EVENING TO 6 AM MDT SUNDAY FOR
NEZ002-003-095-096.
&&
SHORT TERM...CLH
LONG TERM...ZF
AVIATION...ZF
FIRE WEATHER...CLHHazardous weather outlook, Mar 28, 2:28 PM MST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
328 PM MDT SAT MAR 28 2015
NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
292130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
328 PM MDT SAT MAR 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
DRY AND WINDY CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS MAINLY THIS AFTERNOON WITH THE POTENTIAL FOR VERY
RAPID FIRE SPREAD. A RED FLAG WARNING IS IN EFFECT FOR LOWER
ELEVATIONS EAST OF THE LARAMIE RANGE...INCLUDING THE WESTERN
NEBRASKA PANHANDLE.
ISOLATED WEAK THUNDERSTORMS MAY DEVELOP OVER THE HIGH PLAINS
DURING THE LATE AFTERNOON AND EARLY EVENING. LOCALLY STRONG WIND
GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS ACTIVITY. A
FEW SHOWERS WILL CONTINUE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
WYZ103>106-109>117-292130-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
328 PM MDT SAT MAR 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WINDY CONDITIONS WILL CONTINUE THROUGH LATE AFTERNOON WITH A FEW
GUSTS TO 50 MPH POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
HAMMER
In the hours before
Special weather statement, Mar 28, 11:00 AM MST, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1200 PM MDT SAT MAR 28 2015
WYZ110-116-117-282300-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
1200 PM MDT SAT MAR 28 2015
WIND GUSTS BETWEEN 45 AND 55 MPH WILL OCCUR ALONG PORTIONS OF
INTERSTATE 80 BETWEEN CHEYENNE AND RAWLINS THIS AFTERNOON. THE
STRONGEST WINDS CAN BE EXPECTED OVER THE INTERSTATE 80 SUMMIT AND
ARLINGTON BETWEEN LARAMIE AND RAWLINS.
THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.
HAMMER
Special weather statement, Mar 28, 3:35 PM MST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
435 PM MDT SAT MAR 28 2015
WYZ110-116-117-290100-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
435 PM MDT SAT MAR 28 2015
...STRONG WEST TO SOUTHWEST WINDS AFFECTING THE INTERSTATE 80
CORRIDOR THIS AFTERNOON...
EXPECT STRONG WEST TO SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS
TO 55 MPH TO CONTINUE THROUGH 7 PM THIS EVENING ALONG THE
INTERSTATE 80 CORRIDOR IN SOUTHEAST WYOMING. THE STRONGEST WINDS
WILL BE CONFINED TO THE INTERSTATE 80 SUMMIT BETWEEN CHEYENNE AND
LARAMIE AS WELL AS THE ARLINGTON AREA BETWEEN LARAMIE AND RAWLINS.
THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.
Local storm report, Mar 28, 3:37 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
437 PM MDT SAT MAR 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
03/28/2015 M60 MPH CARBON WY DEPT OF HIGHWAYS
THIS IS WYDOT SITE OF HALLECK RIDGE.
0415 PM NON-TSTM WND GST 9 WNW ELK MOUNTAIN 41.74N 106.57W
03/28/2015 E56 MPH CARBON WY DEPT OF HIGHWAYS
THIS IS WYDOT SITE OF MILE MARKER 249.1.
&&
DDEALLocal storm report, Mar 28, 4:02 PM MST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
502 PM MDT SAT MAR 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM NON-TSTM WND GST 11 SSW HANNA 41.72N 106.64W
03/28/2015 M62 MPH CARBON WY DEPT OF HIGHWAYS
THIS IS WYDOT SITE OF DANA RIDGE. SUSTAINED WIND 42 MPH.
0450 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
03/28/2015 M62 MPH CARBON WY DEPT OF HIGHWAYS
THIS IS WYDOT SITE OD HALLECK RIDGE. SUSTAINED WIND 45
MPH.
&&
DDEALLocal storm report, Mar 28, 4:07 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
507 PM MDT SAT MAR 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
03/28/2015 M62.00 MPH CARBON WY DEPT OF HIGHWAYS
THIS IS WYDOT SITE OF HALLECK RIDGE. SUSTAINED WIND 45
MPH.
&&
DDEALLocal storm report, Mar 28, 4:16 PM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
516 PM MDT SAT MAR 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
03/28/2015 M68 MPH CARBON WY DEPT OF HIGHWAYS
THIS IS WYDOT SITE OF HALLECK RIDGE. SUSTAINED WIND 47
MPH.
&&
DDEALHigh Wind, North Snowy Range Foothills
- When
- March 28, 4:45 PM MST to 6:00 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Dana Ridge measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 28/1650 MST.
High Wind, North Snowy Range Foothills
- When
- March 28, 4:45 PM MST to 5:55 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile marker 249 measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- March 28, 4:50 PM MST to 8:00 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured wind gusts of 58 mph or higher, with a peak gust of 68 mph at 28/1705 MST.
High Wind, East Platte County
- When
- March 28, 5:36 PM MST to 5:41 PM MST
- Where
- East Platte County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
The WYDOT sensor at Coleman measured peak wind gusts of 58 mph.
High Wind, Converse County Lower Elevations
- When
- March 28, 5:41 PM MST to 5:46 PM MST
- Where
- Converse County Lower Elevations forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
The WYDOT sensor at Deer Creek measured peak wind gusts of 58 mph.
High Wind, Central Laramie Range and Southwest Platte County
- When
- March 28, 5:50 PM MST to 5:55 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured peak wind gusts of 59 mph.
High Wind, Converse County Lower Elevations
- When
- March 28, 5:53 PM MST
- Where
- Converse County Lower Elevations forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
The wind sensor at the Converse County Airport measured a peak gust of 58 mph.
High Wind, North Snowy Range Foothills
- When
- March 28, 5:55 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Elk Mountain measured a peak wind gust of 60 mph.
High Wind, Niobrara County
- When
- March 28, 6:54 PM MST
- Where
- Niobrara County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.057, -104.475 (the zone’s center; the record gives no point)
A mesonet sensor at Lusk measured a peak wind gust of 58 mph.
High Wind, East Platte County
- When
- March 28, 8:08 PM MST
- Where
- East Platte County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
A RAWS sensor at Guernsey measured a peak wind gust of 58 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in Montana, March 28 to 31, 20152 deaths · 64 kt wind · 19 events
- Rip Current in Puerto Rico, March 28, 20151 death · 1 event
- Damaging Winds and High Wind in North Dakota, March 28 to 29, 2015$35,000 · 76 kt wind · 16 events
- High Wind in Montana, March 28, 201561 kt wind · 17 events
- High Wind in South Dakota, March 28 to 29, 201565 kt wind · 16 events
- High Wind in Wyoming, March 28 to 29, 2015$1,000 · 73 kt wind · 5 events
- High Wind in Montana, March 28, 2015$1,000 · 66 kt wind · 5 events
- Wildfire and Damaging Wind in Nebraska, March 28 to 29, 2015$1,000 · 52 kt wind · 4 events
- High Wind in Wyoming, March 28 to 29, 201561 kt wind · 4 events
- Winter Weather in New York, March 28 to 29, 20152 events
- Heavy Rain in Hawaii, March 28, 20152 events
- High Wind in Wyoming, March 28, 201552 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558827, 558830, 558829, 558825, 558821, 558824, 558822, 558828, 558823, 558826.